Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Resonance and bifurcation of higher-dimensional tori

Author: Dietrich Flockerzi
Journal: Proc. Amer. Math. Soc. 94 (1985), 147-157
MSC: Primary 58F14; Secondary 34C45
MathSciNet review: 781073
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By means of an example it is shown that a supercritical bifurcation of an invariant $ 2$-torus into an invariant $ 3$-torus prevailing in the case of nonresonance may be replaced by a transcritical bifurcation into a pinched invariant $ 3$-torus in the case of resonance. The connections of these bifurcation phenomena with the properties of the spectrum of the underlying invariant $ 2$-torus are discussed.

References [Enhancements On Off] (What's this?)

  • [1] J. C. Alexander and J. A. Yorke, Global bifurcation of periodic orbits, Amer. J. Math. 100 (1978), 263-292. MR 0474406 (57:14046)
  • [2] S. N. Chow and J. K. Hale, Methods of bifurcation theory, Springer-Verlag, New York, 1983. MR 660633 (84e:58019)
  • [3] D. Flockerzi, Generalized bifurcation of higher dimensional tori, J. Differential Equations 55 (1984), 346-367. MR 766128 (86c:58106)
  • [4] K. R. Meyer, Tori in resonance, Univ. of Minnesota preprint, 1983.
  • [5] R. J. Sacker, Existence of dichotomies and invariant splittings for linear differential sytems. IV, J. Differential Equations 27 (1978), 106-137. MR 0477315 (57:16849)
  • [6] R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems, J. Differential Equations 27 (1978), 320-358. MR 0501182 (58:18604)
  • [7] G. R. Sell, Bifurcation of higher dimensional tori, Arch. Rational Mech. Anal. 69 (1979), 199-230. MR 522524 (82c:58048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F14, 34C45

Retrieve articles in all journals with MSC: 58F14, 34C45

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society